Thunderstorm Wind, Dixie
- When
- June 16, 5:30 PM EST
- Where
- Dixie County, Jonesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.700, -83.290
Several tree were blown down near Highway 19.
Scattered afternoon convection developed across the area with a few severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered afternoon convection developed across the area with a few severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 16, 1:11 PM EST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 211 PM EDT Mon Jun 16 2014 .Near Term [Through Today]... As of 18Z, scattered showers and thunderstorms had begun developing along and near the surface trough and convergence zone in the eastern sections of our forecast area - particularly in SC GA. Model guidance - both global and convection-allowing - is still in good agreement that convection will fill in across the Florida Big Bend region between 18-00Z. Therefore, 60-70% PoPs have been maintained in that area. Isolated-scattered showers and storms are expected elsewhere. In general, the main threat with any storms should be heavy rainfall and lightning. Where some thunderstorms manage to train or move very slowly, localized rainfall totals up to 2-4" will be possible. One or two strong storms with gusty winds can't be ruled out, but in general the threat of severe weather is fairly low for the rest of this afternoon and this evening. There is also good agreement amongst the various computer models for a general westward progression of convection with time - numerous storms in the eastern parts of the area 18-22Z will begin to consolidate and move west, diminishing in the 22-02Z timeframe. The PoP forecast follows this general trend through the evening. .Short Term [Tonight Through Wednesday Night]... The area of high 500 mb heights over much of the Southeast will continue to be centered over the TN area. A north-south oriented trough will translate slowly westward across the FL Peninsula Wednesday and Wednesday night. The GFS, and to a lesser extent the ECMWF, forecast a much drier airmass over our region Tuesday and Wednesday. The driest of the days appears to be Tuesday, when the PoP will generally be around 20% (below climo of 40%). With increasing moisture later in the day on Wednesday, the PoP will be in the 20-30% range. Highs will be in the mid 90s, lows in the lower 70s. .Long Term [Thursday Through Monday]... Through Saturday there will be an east-west oriented ridge at 500 mb over the Southeast, and a broad, north-south oriented trough over the eastern Gulf of Mexico. Both of these features will dissipate over the weekend as a broad long wave trough develops over the Upper Midwest and Northeast. At the surface, the western periphery of the Bermuda ridge will gradually shift from our north on Thursday, to our south (over the FL Peninsula) over the weekend. Both the GFS and ECMWF depict a larger, stronger 500 mb trough than 24 hours ago, and show more deep layer moisture as well. While they differ on just how moist and exactly where the highest moisture will be, this new development implies slightly higher PoPs and slightly cooler high temperatures than what we were forecasting previously. We are now forecasting near-climo PoPs (around 40%) through the period, with highs in the mid 90s and lows in the lower 70s. Despite the increased influence of the 500 mb trough, the PoPs will still follow the normal summer diurnal cycle. && .Aviation... [Through 18Z Tuesday] While VFR conditions should prevail for much of the forecast period, IFR VIS is likely in heavier showers and thunderstorms this afternoon and early this evening. +TSRA and IFR VIS would be most likely to affect TLH, VLD, and ECP and mainly between 18-00Z. Some storms could produce some gusty winds, and for now we've included gusts in the TEMPO groups 20-30 knots. && .Marine... A high pressure ridge will remain near, but just north of of the coastal waters through much of the work week. Winds will be light, and mostly out of the northeast or east overnight, then veer to the southeast during the morning. Winds will become onshore and increase slightly near the coast each afternoon from the strong heating of the land. Waves will be 2 ft or less. && .Fire Weather... No red flag conditions are expected through the period. && .Hydrology... Seabreeze showers and thunderstorms in the Florida Big Bend and South Central Georgia are expected to bring widespread 0.25 to 0.5 inch of rain today with locally higher amounts of 2- 4 inches possible. All area rivers are below flood stage so these amounts will not have a significant effect on river levels. && .Preliminary Point Temps/PoPs... Tallahassee 70 95 72 94 71 / 40 10 10 10 10 Panama City 74 90 75 89 75 / 30 20 10 20 10 Dothan 72 96 72 95 73 / 30 10 10 20 10 Albany 71 96 71 95 72 / 30 10 10 10 10 Valdosta 69 96 68 94 69 / 20 10 10 10 10 Cross City 69 93 69 92 68 / 30 20 20 30 20 Apalachicola 72 88 74 88 73 / 30 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LAMERS SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...LAMERS MARINE...FOURNIER FIRE WEATHER...LAMERS HYDROLOGY...WESTON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT MON JUN 16 2014
FLZ019-162030-
MADISON FL-
403 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN MADISON
COUNTY...
* UNTIL 430 PM EDT
AT 359 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES NORTHEAST OF MADISON...OR NEAR PINETTA...MOVING
SOUTHWEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3046 8347 3061 8356 3065 8341 3064 8340
3064 8330 3054 8325
TIME...MOT...LOC 2004Z 063DEG 9KT 3058 8336
08-LAMERSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT MON JUN 16 2014
FLZ019-162100-
MADISON FL-
427 PM EDT MON JUN 16 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR MADISON COUNTY...
* UNTIL 500 PM EDT
AT 422 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
MADISON TO 7 MILES SOUTH OF MADISON...OR ALONG A LINE EXTENDING FROM
HANSON TO HOPEWELL...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3027 8339 3037 8362 3057 8349 3060 8328
3048 8328
TIME...MOT...LOC 2028Z 029DEG 9KT 3053 8337 3036 8339
08-LAMERSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EDT MON JUN 16 2014
GAZ129-162100-
TIFT GA-
434 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST TIFT
COUNTY...
* UNTIL 500 PM EDT
AT 429 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR PHILLIPSBURG...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3141 8343 3133 8350 3133 8365 3134 8366
3143 8365 3150 8355
TIME...MOT...LOC 2034Z 044DEG 10KT 3139 8355
08-LAMERSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT MON JUN 16 2014
GAZ127-162200-
WORTH GA-
508 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WORTH
COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 600 PM EDT
AT 504 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SYLVESTER...OR NEAR ISABELLA...MOVING SOUTHWEST AT
10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3163 8379 3163 8380 3162 8378 3157 8373
3139 8390 3152 8400 3155 8399 3156 8398
3157 8400 3165 8381
TIME...MOT...LOC 2108Z 049DEG 7KT 3156 8384
38-GODSEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT MON JUN 16 2014
FLZ034-134-162230-
INLAND DIXIE FL-COASTAL DIXIE FL-
535 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 630 PM EDT
AT 530 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES WEST OF TRENTON...OR NEAR FANNING SPRINGS...
MOVING WEST AT 10 MPH.
PEOPLE IN DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 2959 8293 2954 8297 2949 8298 2947 8317
2973 8325 2975 8294 2971 8294 2969 8295
2964 8295 2963 8296 2961 8296
TIME...MOT...LOC 2135Z 076DEG 11KT 2964 8295
38-GODSEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM EDT MON JUN 16 2014
FLZ028-029-128-162245-
LAFAYETTE FL-INLAND TAYLOR FL-COASTAL TAYLOR FL-
548 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
LAFAYETTE AND SOUTHEASTERN TAYLOR COUNTIES IN THE FLORIDA BIG
BEND...
* UNTIL 645 PM EDT
AT 544 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF MAYO...MOVING SOUTHWEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 2982 8329 2982 8332 2978 8332 2975 8334
2966 8337 2968 8340 2967 8346 2970 8350
2973 8357 2975 8357 2976 8359 2981 8360
2986 8364 3007 8347 2997 8324
TIME...MOT...LOC 2148Z 035DEG 11KT 2993 8340
38-GODSEYThe Tallahassee radar (KTLH), 127 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
4 thunderstorm wind. Local standard time, as filed.
Several tree were blown down near Highway 19.
Several power lines were blown down northeast of Bristol on SR-12.
A tree was blown down across State Highway 81 north of State Road 20.
Power lines were blown down in Bruce.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517086, 517087, 517088, 517089.